Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 28, 2023, 8:38 PM CDT for Columbia County, Marquette County, Sauk County, Wisconsin. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2023, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 28, 2023, 9:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Marquette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 106 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:03 PM CDT | TSTM WND DMG | Wisconsin Dells, WI | Delayed report via social media. Multiple large branches with diameters around 4-6 inches downed near Wisconsin Ave and Elm St. Time estimated based on radar. |
| Jul 28, 9:12 PM CDT | TSTM WND DMG | Baraboo, WI | Delayed report via social media. Numerous reports of damage around the Baraboo area including multiple downed large tree limbs, power poles, and highway signage. Estimated wind gusts around 60-70 mph Time estimated based on radar. |
| Jul 28, 9:20 PM CDT | TSTM WND DMG | 3 Ne Lake Wisconsin, WI | Several large trees down along the northern portions of Lake Wisconsin. Time estimated from radar. |
| Jul 28, 9:25 PM CDT | TSTM WND GST 77 | Lone Rock Airport, WI | Lone Rock airport observation 67 kt/77 MPH. |
| Jul 28, 9:30 PM CDT | TSTM WND DMG | Lake Wisconsin, WI | Large tree down adjacent to a house on Lake Wisconsin. |
| Jul 28, 9:33 PM CDT | TSTM WND DMG | Sauk City, WI | Corrects time in previous tstm wnd dmg report from Sauk City. Report relayed via broadcast media. Large tree limb around 8 inches in diameter fell on house. Estimated wind gust around 60 mph. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 6:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted.
559
WUUS53 KMKX 290138
SVRMKX
WIC021-077-111-290245-
/O.NEW.KMKX.SV.W.0073.230729T0138Z-230729T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
838 PM CDT Fri Jul 28 2023
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Central Columbia County in south central Wisconsin...
Marquette County in south central Wisconsin...
Sauk County in south central Wisconsin...
* Until 945 PM CDT.
* At 837 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of New Rome to 9 miles northwest of
Wisconsin Dells to 9 miles southeast of La Farge, moving southeast
at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Baraboo, Portage, Reedsburg, Prairie Du Sac, Sauk City, Wisconsin
Dells, Lake Wisconsin, Lodi, Lake Delton, Poynette, Pardeeville,
Spring Green, Montello, West Baraboo, Westfield, Rio, Lawrence,
Packwaukee, Plain, and Wyocena.
This includes the following Locations Mirror Lake State Park,
Gibraltar Rock Natural Area County Park, Pine Island State Wildlife
Area, Kilbourn Dam, Historic Indian Agency House, French Creek
Wildlife Area, and Alliant Energy Portage Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4398 8918 4388 8918 4387 8920 4377 8918
4376 8925 4364 8925 4364 8919 4346 8919
4329 8963 4329 8971 4326 8974 4319 8991
4320 8999 4315 9007 4316 9019 4343 9019
4359 8975 4364 8982 4364 8960 4398 8960
TIME...MOT...LOC 0137Z 300DEG 43KT 4413 8986 4375 8985 4350 9049
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DDV2 follow-up statements
545
WWUS53 KMKX 290202
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
902 PM CDT Fri Jul 28 2023
WIC021-077-111-290245-
/O.CON.KMKX.SV.W.0073.000000T0000Z-230729T0245Z/
Columbia WI-Marquette WI-Sauk WI-
902 PM CDT Fri Jul 28 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL COLUMBIA...MARQUETTE AND SAUK COUNTIES...
At 901 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Westfield to 8 miles northwest of
Portage to 9 miles east of Richland Center, moving southeast at 45
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Baraboo, Portage, Reedsburg, Prairie Du Sac, Sauk City, Wisconsin
Dells, Lake Wisconsin, Lodi, Lake Delton, Poynette, Pardeeville,
Spring Green, Montello, West Baraboo, Westfield, Rio, Lawrence,
Packwaukee, Plain, and Wyocena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4398 8918 4388 8918 4387 8920 4377 8918
4376 8925 4364 8925 4364 8919 4346 8919
4329 8963 4329 8971 4326 8974 4319 8991
4320 8999 4315 9007 4316 9019 4343 9019
4359 8975 4364 8982 4364 8960 4398 8960
TIME...MOT...LOC 0201Z 299DEG 38KT 4401 8958 4363 8958 4338 9022
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DDV540
WWUS53 KMKX 290213
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
913 PM CDT Fri Jul 28 2023
WIC021-077-111-290245-
/O.CON.KMKX.SV.W.0073.000000T0000Z-230729T0245Z/
Columbia WI-Marquette WI-Sauk WI-
913 PM CDT Fri Jul 28 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL COLUMBIA...MARQUETTE AND SAUK COUNTIES...
At 913 PM CDT, severe thunderstorms were located along a line
extending from near Westfield to near Portage to 10 miles north of
Spring Green, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Baraboo, Portage, Reedsburg, Prairie Du Sac, Sauk City, Wisconsin
Dells, Lake Wisconsin, Lodi, Lake Delton, Poynette, Pardeeville,
Spring Green, Montello, West Baraboo, Westfield, Rio, Lawrence,
Packwaukee, Plain, and Wyocena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4398 8918 4388 8918 4387 8920 4377 8918
4376 8925 4364 8925 4364 8919 4346 8919
4329 8963 4329 8971 4326 8974 4319 8991
4320 8999 4315 9007 4316 9019 4343 9019
4359 8975 4364 8982 4364 8960 4398 8960
TIME...MOT...LOC 0213Z 299DEG 38KT 4395 8943 4357 8943 4332 9007
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:02 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 28, 6:02 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
602 PM CDT Fri Jul 28 2023
.MESOSCALE DISCUSSION...
(Issued 602 PM CDT Fri Jul 28 2023)
Convection is finally starting to fire across western Wisconsin
and much of northeastern and north central Iowa early this
evening. Upscale growth is expected over the next few hours, with
storms congealing into one or more clusters and/or lines as they
progress eastward. In addition, a line of convection south of the
Twin Cities will move southeastward toward the area late this
evening.
Overall no major changes to thinking for the evening hours. Wind
remains the main threat, particularly south of I-94, where low
level theta-e differentials are maximized. Large hail is also a
concern given steep mid level lapse rates and significant CAPE,
though the hail threat will wane as convection becomes more linear
in nature. Low level shear vectors are favorably aligned for spin
up tornadoes, but magnitudes are marginal, especially if cold
pool strength is as expected.
The main threat area through 8 PM will be along and west of I-39/90.
Severe threat increased between 7 and 9 for the central portion
of the CWA, with convection reaching locations closer to the
lakeshore after 9 PM. As mentioned above, the severe threat will
be greatest with southward extent.
Boxell
&&
.SHORT TERM...
(Issued 239 PM CDT Fri Jul 28 2023)
Tonight through Saturday night:
Dew point temperatures in the lower 70s and upper 60s are reported
across the area. With expected high temperatures in the upper 80s
to mid-90s, heat index values will be near and above 100 degrees.
A Heat Advisory is in effect throughout this afternoon through 8
pm this evening.
Observed dew point temperatures line up well with the 12Z
modeling. Deep CAPE profiles are still indicated on model
soundings across the area, with deep layer shear between 40 and 50
kts. Confidence is high in strong to severe storms across the
area early to late this evening, with the primary threats being
large hail and damaging winds. A weak tornado is not out of the
question as boundaries interact, although the general helicity and
shear profiles are not ideal for tornadic activity. Best chances
for severe storms exist in far southern Wisconsin, although strong
storms are possible across the whole area.
Main generator of uncertainty for this event is timing. NAM 3K
and GFS indicate initiation potential prior to 00Z, while Euro
and HRRR indicate a line developing to the northwest and
progressing southeastward after 00Z. The ingredients are present,
so initiation can rapidly intensify whenever the first cell
develops.
Modeling is in good agreement that thunderstorm activity will
move southeastward out of the area late tonight, with showery
activity ending by Saturday morning. Dry and sunny conditions are
expected on Saturday, with highs in the lower 80s away from the
lakeshore. Northerly winds will lead to moderate swim risk
conditions from Sheboygan County through Kenosha County throughout
Saturday. Overnight Saturday, expect lows near 60 degrees.
MH
&&
.LONG TERM...
(Issued 239 PM CDT Fri Jul 28 2023)
Sunday through Friday:
Steady and dry north to northeast winds will persist through much
of Sunday afternoon in the wake of the cold front. A shortwave
trough is expected to slide through central WI, which might be
enough to squeeze out a few sprinkles, or at a minimum, a period
of higher sky cover. Right now, the forecast is dry. In addition,
the period of onshore winds could lead to a moderate swim risk
again Sunday. High temperatures Sunday will be in the upper 70s
to around 80.
High pressure over the Great Lakes will allow for quiet weather,
light winds, dry air, and pleasant summer temperatures in the
lower 80s through Tuesday. By Wednesday, return flow around the
high will start to usher mid 80s temps and dewpoints in the 60s
back into southern WI. The surface low, warm front, and low level
jet will be just to our south Wednesday night. We have a small
chance for storms in the forecast, but it is looking like the
better potential is for us to be dry.
The ECMWF and GFS start to diverge in their upper level patterns
on Thursday. The GFS tries to keep the Midwest low shunned to our
south with a more dominant northwest flow for southern WI. The
ECWMF allows for a shortwave to ride the surface ridge and clip
southern WI Thursday afternoon and night. The slightly more active
northwest flow will stick around through Friday before drier and
cooler high pressure set back in.
Cronce
&&
.AVIATION...
(Issued 239 PM CDT Fri Jul 28 2023)
Scattered diurnal cumulus at 2 to 4 kft is developing across the
area, with deep convection and potential for damaging wind and
large hail expected to develop this evening. Thunderstorm
activity will progress southeastward through the region and exit
during the late overnight hours. Ceilings underneath thunderstorms
may fall to or below MVFR conditions. Skies will clear quickly
into Saturday midday, with northerly winds expected throughout
the day.
MH
&&
.MARINE...
(Issued 239 PM CDT Fri Jul 28 2023)
Thunderstorms will develop this evening and overnight across the
lake as a cold front slowly sinks through the region. A few could
be strong to severe.
Winds will shift to become northeasterly this afternoon,
continuing through Sunday. This will lead to wave heights in the 2
to 4 foot range and some gusts nearing Small Craft Advisory
criteria, although conditions look to remain just below criteria
for now. High pressure will build in across the lake Sunday
night, leading to lighter winds through Monday.
MH
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ056-WIZ062-WIZ063-WIZ064-WIZ067-WIZ068-WIZ069-
WIZ070 until 8 PM Friday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jul 28, 2:44 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 244 PM CDT Fri Jul 28 2023 WIZ046-047-051-052-056>060-062>072-291945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 244 PM CDT Fri Jul 28 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A heat advisory is in effect for areas southwest of a line from Wisconsin Dells to Lake Geneva through 8 PM. Heat indices are expected to reach 100 to 105 degrees this afternoon. Strong to severe thunderstorms are expected to develop and progress east-southeastward through the region this evening into tonight. Gusty winds and hail are the main severe weather threats. A moderate swim risk is expected for the lake front overnight tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday A moderate swim risk is forecast for the lake front throughout Saturday. There is a slight chance for thunderstorms late Wednesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, especially this afternoon and evening. LMZ643>646-291945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 244 PM CDT Fri Jul 28 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Strong to severe thunderstorms are expected to develop and progress east-southeastward through the region late this evening into tonight. Gusty winds and hail are the main severe weather threats. Nearshore conditions may approach Small Craft Advisory criteria late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Nearshore conditions may approach Small Craft Advisory criteria Saturday. There is a slight chance for thunderstorms late Wednesday night through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-291945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 244 PM CDT Fri Jul 28 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A slight chance for showers and thunderstorms over the lake this afternoon and evening. Stronger thunderstorms are expected to develop west of the lake this afternoon, then drift ESE-ward across the southern 2/3 of the lake late this evening through tonight. Gusty winds and hail are the main severe weather threats. .DAYS TWO THROUGH SEVEN...Saturday through Friday A slight chance for thunderstorms is expected Thursday. www.weather.gov/mkx
In the hours before
Local storm report, Jul 28, 7:29 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
729 PM CDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Hail Belmont 42.74N 90.33W
07/28/2023 M2.00 inch Lafayette WI Public
via MPING.
&&
ABLocal storm report, Jul 28, 7:47 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
747 PM CDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Hail Darlington 42.68N 90.12W
07/28/2023 E1.00 inch Lafayette WI Trained Spotter
&&
ABLocal storm report, Jul 28, 7:57 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
757 PM CDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Hail 3 W Belmont 42.73N 90.39W
07/28/2023 M2.50 inch Lafayette WI Broadcast Media
Picture via Twitter.
&&
ABLocal storm report, Jul 28, 8:30 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
830 PM CDT Fri Jul 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Hail Mukwonago 42.87N 88.33W
07/28/2023 M1.25 inch Waukesha WI Broadcast Media
Half dollar sized hail relayed from
broadcast media.
&&
TPThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:03 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 57 min |
| Jul 28, 7:10 PM CDT | Tornado Warning | MKX | Lafayette | 35 min |
| Jul 28, 7:39 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 51 min |
| Jul 28, 7:41 PM CDT | Tornado Warning | MKX | Lafayette | 20 min |
| Jul 28, 7:58 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 47 min |
| Jul 28, 8:14 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 41 min |
| Jul 28, 8:17 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 22 min |
| Jul 28, 8:17 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 43 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 38 min |
| Jul 28, 8:49 PM CDT | Flash Flood Warning | MKX | Green, Iowa, Lafayette | 4 hr |
| Jul 28, 8:58 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 26 min |
| Jul 28, 9:01 PM CDT | Special Marine Warning | MKX | 59 min | |
| Jul 28, 9:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 54 min |
| Jul 28, 9:27 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Jefferson | 63 min |
| Jul 28, 9:28 PM CDT | Special Marine Warning | MKX | 47 min | |
| Jul 28, 9:39 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 28, 9:44 PM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 46 min |
| Jul 28, 9:59 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Rock, Walworth, Waukesha | 61 min |
| Jul 28, 10:04 PM CDT | Special Marine Warning | MKX | 56 min | |
| Jul 28, 10:04 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 56 min |
| Jul 28, 10:25 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jul 28, 10:26 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 49 min |
| Jul 28, 10:29 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 28, 10:33 PM CDT | Tornado Warning | MKX | Racine, Walworth, Waukesha | 27 min |
| Jul 28, 10:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.